Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 27, 2021, 5:13 PM EDT for Dauphin County, Pennsylvania. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2021, 5:13 PM EDT (21:13 UTC)
- Expired
- Aug 27, 2021, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS State College, PA
- Hail
- 0.00 in
- Wind
- 55
County Dauphin County, PA
The radar
The State College radar (KCCX), 121 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 5:15 PM EDT | TSTM WND DMG | 2 Se Skyline View, PA | SEVERAL TREES DOWN IN THE AREA. SEVERAL OUTBUILDINGS AT A FARM COLLAPSED. |
| Aug 27, 5:15 PM EDT | TSTM WND DMG | 2 Se Skyline View, PA | PART OF A ROOF BLOWN OFF OF A BARN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
686
WWUS81 KCTP 272113
SPSCTP
Special Weather Statement
National Weather Service State College PA
513 PM EDT Fri Aug 27 2021
PAZ057-272200-
Dauphin PA-
513 PM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of central Dauphin
County through 600 PM EDT...
At 512 PM EDT, Doppler radar was tracking a strong thunderstorm over
Skyline View, moving north at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Harrisburg, Hershey, Colonial Park, Progress, Palmyra, Linglestown,
Hummelstown, Paxtonia, Rutherford, Skyline View, Campbelltown,
Marysville, Rockville, Penn National Race Course, Dehart Dam, Penn
State College Of Medicine, Hershey Park and Harrisburg Area Community
College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4031 7692 4032 7691 4034 7693 4052 7681
4049 7665 4047 7668 4024 7658 4022 7659
TIME...MOT...LOC 2112Z 193DEG 9KT 4033 7670
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
ColbertWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 27, 2:43 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 27, 2:43 PM EDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service State College PA 243 PM EDT Fri Aug 27 2021 .SYNOPSIS... Warm, humid, and unsettled weather is expected through the last weekend of August and into early next week. Heavy downpours may produce isolated flooding this afternoon into tonight. Isolated pockets of strong to locally damaging winds may also occur with the greatest risk in the lee of the Allegheny Mountains. We will be measuring and mapping the potential for impacts associated with Hurricane Ida by the middle of next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Slow moving upper trough tracking from the SC Mountains into the Lower Susq Valley this afternoon and evening during peak afternoon heating, helping to pool PW to 2"+ and produce slow moving downpours. Weather risks for this afternoon include potential for flooding downpours and localized strong/damaging wind gusts. Slowly south-sagging surface front along the PA/NY border this afternoon to focus isold to sct shra/tsra north of I80, but we're also concerned for the diurnal maximum of slow moving convection in areas that saw the heaviest rainfall from Henri remnants last weekend. Slow- moving, heavy downpours are possible with localized rainfall amounts of 2+ inches will place the eastern third of CWA at an elevated risk of excessive rainfall due to antecedent conditions (lower FFG, elevated streamflows, above normal soil moisture, and % of normal rainfall in the last 7 days. Radar evolution through mid afternoon confirms earlier thinking that heavy rainfall and slow moving cells would be the primary concern as aforementioned upper trough tracks across my southern counties through this evening. Cells have demonstrated some backbuilding before raining themselves out and throwing down outflow boundaries, similar to Thursday evening, and the lack of shear to maintain cells seems to be a limiting factor for severe. With heavy downpours a certainty as the trough reaches southeast PA due to the very moist and moderately unstable environment, scattered to numerous diurnal pulse t-storms with intense water-loaded downdrafts will be capable of 45-60 mph wind gusts, so we'll be watching for isold svr threat as well (SPC has indicated WW is unlikely). The severe risk should likely subside after 00Z with the loss of heating/sunset. However, heavy downpours may persist through 06Z before coverage/intensity trends decrease after midnight. Partial clearing along with nearly calm winds and plenty of residual low level moisture (especially where it rains) should result in pockets of fog/lower visibility into early Saturday morning. MinT will be +10-15F above climo in the mid 60s to lower 70s. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/... The aforementioned frontal boundary pivots and becomes quasi- stationary over CPA on Saturday. This pattern should bring noticeably cooler temperatures (-5 to -10F d/d) to the eastern portion of the area. Hires EFS and NBM PPI are once again signaling diurnal convection along the frontal zone but it appears the axis of instability is mainly over the western part of the CWA. The q-stationary/warm front should lift to the north on Sunday and allow for slightly warmer highs and continued risk of PM storms. From a temperature departure perspective, minTs will far outpace MaxT in terms of deviation from climo means. While temperatures will trend a bit cooler on the margin, humidity levels will remain sticky high. No outlooks for severe wx or excessive rainfall through the weekend. As mentioned in the Synopsis, Hurricane Ida is expected to become a major hurricane as it nears the northern Gulf coast late this weekend. We'll be watching Ida's forecast evolution throughout the weekend as its remnants may impact central PA by midweek. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Monday and early Tuesday will see a chance for showers and thunderstorms during the afternoon. Temperatures at the beginning of the week will start warmer than normal, before they trend to about normal for the middle and end of the week. By the end of the week, daytime temperatures and nighttime low temperatures will feel refreshingly cool. Later Tuesday and into Wednesday, models are hinting that there will be a surge of moisture from the remnants of tropical storm Ida that is currently in the gulf. High pressure centered over the Atlantic will guide the moisture to Pennsylvania. The GFS and the Euro are disagreeing on how far northward to bring the moisture. There is complex interaction between the front moving into the area from the northwest Tuesday-Wednesday and the remnants of Ida. The GFS is progressive in bringing moisture as far north at New York, while the Euro keeps the bulk of the moisture just south of Pennsylvania. Recent model trends still hint that moisture will still advect into Pennsylvania, from a combination of Ida moisture and the cold front moving through the region. Will need to continue to watch as the frontal setup will determine just how much moisture makes it into the region. Regardless, showers and thunderstorms likely Tuesday through Wednesday. Tropical moisture appears to leave the region on Thursday as a Canadian High develops and helps to push that moisture to the southeast. That Canadian high pressure and northwest flow will also usher in more seasonal (less hot) temperatures for the start of September. The end of the week and the weekend are looking pleasant at the moment with cooler daytime temperatures and dry weather. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... Showers and storms later today may be a bit more widespread than Thursday, especially across the southeast sites, MDT and LNS. Activity should die down by Midnight. Not much change over the next few days. Outlook... Sat-Tue...AM valley fog. Sct afternoon and evening showers and storms, impacts possible. && .CLIMATE... Meteorological Summer (June-July-August) is tracking in the top 10 at both Harrisburg and Williamsport with very warm nights (avg. minT) contributing more than hot days (avg. maxT). More to come into month-end. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 1 AM EDT Saturday for PAZ057-059-065- 066. && SYNOPSIS...DeVoir/Steinbugl NEAR TERM...DeVoir/Steinbugl SHORT TERM...DeVoir/Steinbugl LONG TERM...Gutierrez AVIATION...Gutierrez CLIMATE...
Hazardous weather outlook, Aug 27, 4:45 AM EDT, 12 hours 28 minutes before
Hazardous Weather Outlook National Weather Service State College PA 445 AM EDT Fri Aug 27 2021 PAZ004>006-010-011-017-024-033-037-280845- Warren-McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset-Tioga- 445 AM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Locally heavy downpours could lead to isolated flooding this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ012-018-019-025>028-034>036-041-042-045-046-049>053-056-058-063- 064-280845- Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon- Mifflin-Juniata-Bedford-Fulton-Franklin-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Schuylkill-Cumberland-Adams- 445 AM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Locally heavy downpours could lead to isolated flooding this afternoon and evening. An isolated strong to locally damaging thunderstorm wind gust is possible this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ057-059-065-066-280845- Dauphin-Lebanon-York-Lancaster- 445 AM EDT Fri Aug 27 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. In addition to the flash flood threat, an isolated strong to locally damaging thunderstorm wind gust is possible this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. MRS
In the hours before
Special weather statement, Aug 27, 3:10 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service State College PA
310 PM EDT Fri Aug 27 2021
PAZ065-066-271945-
Lancaster PA-York PA-
310 PM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of west central
Lancaster and central York Counties through 345 PM EDT...
At 309 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hallam, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elizabethtown, Columbia, Mount Joy, East York, Stonybrook-Wilshire,
Salunga-Landisville, Maytown, Hallam, Marietta, Wrightsville,
Yorklyn, Rheems, Mount Wolf, Bainbridge, Yorkana and Elizabethtown
College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4000 7672 4015 7668 4017 7666 4017 7664
4019 7661 4019 7658 4011 7636 3995 7660
TIME...MOT...LOC 1909Z 207DEG 9KT 4002 7663
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Gutierrez/EvanegoSpecial weather statement, Aug 27, 3:37 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service State College PA
337 PM EDT Fri Aug 27 2021
PAZ028-056-272015-
Perry PA-Juniata PA-
337 PM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of west central Juniata
and west central Perry Counties through 415 PM EDT...
At 337 PM EDT, Doppler radar was tracking a strong thunderstorm near
Colonel Denning State Park, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Honey Grove, Spruce Hill, Loysville, Walnut, Blain and Landisburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4031 7749 4041 7757 4055 7747 4035 7724
TIME...MOT...LOC 1937Z 265DEG 7KT 4035 7747
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
EvanegoSpecial weather statement, Aug 27, 4:13 PM EDT, 1 hour before
Special Weather Statement
National Weather Service State College PA
413 PM EDT Fri Aug 27 2021
PAZ037-272045-
Tioga PA-
413 PM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of east central Tioga
County through 445 PM EDT...
At 412 PM EDT, Doppler radar was tracking a strong thunderstorm over
Covington, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mansfield, Wellsboro, Blossburg, Covington, Arnot, Roseville and
Mansfield University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this slow moving storm
and may lead to localized flooding. Do not drive your vehicle
through flooded roadways.
&&
LAT...LON 4185 7690 4165 7689 4166 7728 4171 7742
4178 7741 4187 7726 4188 7710
TIME...MOT...LOC 2012Z 301DEG 8KT 4175 7712
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ColbertSpecial weather statement, Aug 27, 5:02 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service State College PA
502 PM EDT Fri Aug 27 2021
PAZ064-065-272130-
York PA-Adams PA-
502 PM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of southeastern Adams
and southwestern York Counties through 530 PM EDT...
At 502 PM EDT, Doppler radar was tracking a strong thunderstorm near
Parkville, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
York, Hanover, Weigelstown, Parkville, Spry, Dallastown, Shiloh, West
York, Codorus, Grantley, Tyler Run-Queens Gate, McSherrystown, Spring
Grove, Glen Rock, Pennville, Jacobus, East Berlin, Yoe, York Airport
and Loganville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4001 7696 3992 7661 3972 7681 3972 7706
TIME...MOT...LOC 2102Z 205DEG 24KT 3981 7690
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ColbertSpecial weather statement, Aug 27, 5:11 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service State College PA
511 PM EDT Fri Aug 27 2021
PAZ066-272200-
Lancaster PA-
511 PM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of southeastern
Lancaster County through 600 PM EDT...
At 511 PM EDT, Doppler radar was tracking a strong thunderstorm over
Strasburg, moving northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lancaster, Willow Street, Leola, Paradise, Strasburg, Quarryville,
Gap, Leacock, Smithville, Lampeter, Intercourse, Georgetown,
Gordonville, Bird-In-Hand, Smoketown, Refton, Buck, Rawlinsville and
Dutch Wonderland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3986 7609 3981 7627 3994 7631 4011 7625
4001 7596
TIME...MOT...LOC 2111Z 206DEG 11KT 3997 7617
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ColbertSpecial weather statement, Aug 27, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
513 PM EDT Fri Aug 27 2021
PAZ057-272200-
Dauphin PA-
513 PM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of central Dauphin
County through 600 PM EDT...
At 512 PM EDT, Doppler radar was tracking a strong thunderstorm over
Skyline View, moving north at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Harrisburg, Hershey, Colonial Park, Progress, Palmyra, Linglestown,
Hummelstown, Paxtonia, Rutherford, Skyline View, Campbelltown,
Marysville, Rockville, Penn National Race Course, Dehart Dam, Penn
State College Of Medicine, Hershey Park and Harrisburg Area Community
College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4031 7692 4032 7691 4034 7693 4052 7681
4049 7665 4047 7668 4024 7658 4022 7659
TIME...MOT...LOC 2112Z 193DEG 9KT 4033 7670
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ColbertThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:40 AM EDT | Flash Flood Watch | CTP | Dauphin, Lancaster, Lebanon, York | 17 hr |
| Aug 27, 2:13 PM EDT | Areal Flood Advisory | CTP | Potter | 2 hr |
| Aug 27, 3:10 PM EDT | Special Weather Statement | CTP | York | 35 min |
| Aug 27, 3:37 PM EDT | Special Weather Statement | CTP | Juniata | 38 min |
| Aug 27, 4:13 PM EDT | Special Weather Statement | CTP | Tioga | 32 min |
| Aug 27, 4:29 PM EDT | Areal Flood Advisory | CTP | Tioga | 2 hr |
| Aug 27, 4:34 PM EDT | Areal Flood Advisory | CTP | Columbia, Northumberland, Schuylkill | 2 hr |
| Aug 27, 4:50 PM EDT | Areal Flood Advisory | CTP | Lancaster, York | 115 min |
| Aug 27, 4:55 PM EDT | Flash Flood Warning | CTP | Tioga | 99 min |
| Aug 27, 5:02 PM EDT | Special Weather Statement | CTP | York | 28 min |
| Aug 27, 5:11 PM EDT | Special Weather Statement | CTP | Lancaster | 49 min |
| Aug 27, 5:16 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 59 min |
| Aug 27, 5:38 PM EDT | Areal Flood Advisory | CTP | Dauphin, Lebanon | 2 hr |
| Aug 27, 5:46 PM EDT | Areal Flood Advisory | CTP | Lancaster, Lebanon | 80 min |
| Aug 27, 5:57 PM EDT | Flash Flood Warning | CTP | Dauphin | 70 min |
| Aug 27, 6:05 PM EDT | Special Weather Statement | CTP | Lebanon | 25 min |
| Aug 27, 6:07 PM EDT | Flash Flood Warning | CTP | Lancaster | 60 min |
| Aug 27, 6:18 PM EDT | Areal Flood Advisory | CTP | Dauphin, Lebanon, Schuylkill | 2 hr |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.